EconPapers    
Economics at your fingertips  
 

Testing hypotheses in an I(2) model with piecewise linear trends. An analysis of the persistent long swings in the Dmk/$ rate

Soren Johansen, Katarina Juselius, Roman Frydman and Michael Goldberg

Journal of Econometrics, 2010, vol. 158, issue 1, 117-129

Abstract: This paper discusses the I(2) model with breaks in the deterministic component and illustrates the model with an analysis of German and US prices, exchange rates, and interest rates in the period 1975-1999. It provides new results on the likelihood ratio test of overidentifying restrictions on the cointegrating relations when they contain piecewise linear trends. One important aim of the paper is to demonstrate that a structured I(2) analysis is useful for a better understanding of the empirical regularities underlying the persistent swings in nominal exchange rates, typical in periods of floating exchange rates.

Keywords: PPP; Long; swings; puzzle; Cointegrated; VAR; Test; of; overidentification (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (46)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(10)00060-6
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:158:y:2010:i:1:p:117-129

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:econom:v:158:y:2010:i:1:p:117-129